MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-65-100-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: visual and dimensional inspections were performed on the returned device.The deployment issue and stent elongation were not confirmed as the stent was returned fully deployed.Additionally, a tip detachment was noted during the returned analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.A review of the complaint history of the reported lot revealed no other incidents.The investigation was unable to determine a cause for the reported deployment issue.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a superficial femoral artery.An unspecified supera stent was deployed without issue at the lesion.Then a second 6.5x100mm supera stent was planned for implant.The physician pushed the thumbwheel fully forward and had assumed that the supera stent had deployed fully at the lesion.However, the stent only partially deployed, still part of it inside the catheter.The physician then pulled the catheter for removal when resistance was noted with the introducer sheath.The physician then realized the supera stent had only been partially deployed.The sheath with the stent was removed altogether as a single unit.Once outside of the anatomy, it was noted that the supera stent had stretched.A new sheath and non-abbott stent was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8422583
Report Number2024168-2019-02030
Device Sequence Number18907938
Product Code NIP
UDI-Device Identifier08717648226281
UDI-Public08717648226281
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberS-65-100-120-P6
Device Lot Number8082861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight73